MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM (5-BOX); FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. ARTHREX CHONDRAL DART, 18MM (5-BOX); FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number ARTHREX CHONDRAL DART, 18MM (5-BOX)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via email that an ar-4005b-18 chondral dart would not seat.Surgeon started with the multi-use guide and inserted all 4 drill pins.Then the first drill pin was pulled and inserted guide, implant, and started impacting gently.Implant push rod would not seat fully.Surgeon pulled implant inserter out to see chondral dart was compacted and jammed in inserter.A single shot guide was opened to get another inserter.Surgeon proceeded to pull additional drill pins to try new holes.Two of these drill pins came out of the guide with broken tips.Implants continued not to seat all the way and stay mid-substance inside chondral flap.Eventually, surgeon bailed out to just a single shot guide and was very careful with holding the guide still, cycling the drill 3-4 times, and gently tapping the dart in place.This one looked perfect, but when the guide was lifted, the flap lifted off the bony surface.Upon inspection, the back side of the chondral defect had exposed chondral darts and both drill tips.Surgeon was able to retrieve all darts and drill tips with an arthroscopic grasper.Surgeon speculated that the drill bit was fully puncturing the defect, but potentially skiving on subchondral bone.It was always the last few millimeters on the push rod that seemed to be the issues.And that's why the implants were full thickness into the defect, but none of them made it into subchondral bone.Biocompression screws were not available so surgeon opted to resect the defect and schedule the patient for a future oats procedure.This was discovered during a knee arthroscopy with repair of osteochondral defect on (b)(6) 2022.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.

Brand Name
ARTHREX CHONDRAL DART, 18MM (5-BOX)
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14914561
Report Number1220246-2022-05157
Device Sequence Number1881726
Product Code MAI
UDI-Device Identifier00888867031166
UDI-Public00888867031166
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K082999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2024
Device Model NumberARTHREX CHONDRAL DART, 18MM (5-BOX)
Device Catalogue NumberAR-4005B-18
Device Lot Number7008252
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/05/2022
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown